Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2008, 5:49 PM CDT for Vernon Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 5:49 PM CDT (22:49 UTC)
- Expired
- Mar 30, 2008, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:23 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 30, 4:23 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 423 PM CDT SUN MAR 30 2008 .DISCUSSION... MAIN WEATHER OF THE DAY HAS STAYED JUST NORTH OF THE AREA WITH NEARLY STATIONARY MCS OVER NE TX/NW LA. KPOE WSR-88D STORM TOTAL PRECIP INDICATES 13-17 BULLSEYE OVER NE SAN AUGUSTINE/N SABINE EASTWARD TO NORTHERN TOLEDO BEND RESERVOIR. FOR OUR REGION...SCT TSRA HAS DEVELOPED DURING THE LATE MORNING/EARLY AFTERNOON HOURS WITH A COUPLE BECOMING SEVERE. MAIN REPORTS WERE HAIL OF NICKEL SIZE. OTHERWISE...PRETTY GOOD WARM AND MOIST INFLOW CONTINUES FROM THE GULF INTO THIS MCS. IT WAS EXPECTED THAT THIS SHORTWAVE TROF THAT CAUSED THIS EARLIER THIS MORNING WOULD BE MOVING EAST OF THE AREA. HOWEVER...BACK BUILDING TSRA CONTINUED TOWARDS THE MOISTURE SOURCE. EXPECTING THE SUPPORT TO GRADUALLY END AFTER SUNSET AS HEATING BEGINS TO WAIN. NOW FOR MON...THE NEXT THREAT OF TSRA WILL COME WITH THE NEXT STRONGER PERTURBATION WITH THE WESTERN U.S. LONGWAVE TROF. THE LONGWAVE TROF WILL GRADUALLY FLATTEN OUT TO MORE OF A ZONAL FLOW TUE...WITH THE TRAILING FRONTAL TROF TUE NIGHT/WED MORNING COMING TO A STALL ACROSS THE COASTAL WATERS. EXPECT A BRIEF COOLDOWN ACROSS INLAND SE TX/C LA FOR WED MORNING...WITH NOT MUCH CHANGE FURTHER SOUTH. THE FRONT WILL EVENTUALLY DISSIPATE DURING THE DAY WED...WITH SE TO S WINDS RESUMING BY THE AFTERNOON. THE NEXT CHANCE FOR SHRA/TSRA WILL COME WITH THE NEXT PERTURBATION LATE THU/FRI TIME FRAME. DML && .AVIATION... WITH THE ONSET OF DARKNESS...SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN END. THE BOUNDARY LAYER WILL STABILIZE... GULF STRATUS WILL FORM AND LOWER...WITH IFR CEILINGS POSSIBLE NEAR DAWN. THE PERSISTENT SOUTHERLIES WILL INHIBIT FOG FORMATION ONCE AGAIN. JT && .MARINE... SE WINDS WILL INCREASE TO 15-20 KTS...AND SEAS INCREASE 4-6 FT OVERNIGHT AND MON AS THE GRADIENT TIGHTENS AHEAD OF THE APPROACHING FRONT...THUS SMALL CRAFT EXERCISE CAUTION THROUGH MONDAY. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 67 81 67 84 / 20 20 30 20 KBPT 69 81 69 84 / 20 20 30 20 KAEX 65 82 66 82 / 30 20 50 30 KLFT 66 82 67 84 / 20 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 30, 6:09 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 609 AM CDT SUN MAR 30 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 609 AM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW...BUT AN ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY...UNTIL A FRONT BRINGS SLIGHTLY COOLER AND DRIER AIR INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 30, 10:54 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 51 min |
| Mar 30, 11:49 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 41 min |
| Mar 30, 2:13 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 32 min |
| Mar 30, 6:10 PM CDT | Tornado Warning | LCH | Vernon | 35 min |
| Mar 30, 6:43 PM CDT | Special Marine Warning | LCH | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.